ADVERTISEMENT
ADVERTISEMENT

Q. I am taking Amlodipine for BP. Do I need to change the medication?

Answered by
Dr. Divakara. P
and medically reviewed by iCliniq medical review team.
This is a premium question & answer published on Dec 06, 2017

Hi doctor,

I am 30 years old. My BP is 180/90. After consulting a physician I am taking tablet Amlong 5 mg one full in the morning and half in the night. Post using this tablet my BP is 120/80 and sometimes shoots up to 140/80. I am on this medication for the past two years. I got a complete routine health check up and found nothing wrong in my reports. My main concern is do I need to change the medication? Please suggest.

ADVERTISEMENT
#

Hello,

Welcome to icliniq.com.

  • BP (blood pressure) of 180/90 in spite of using tablet Amlong (Amlodipine) is not acceptable. Presently, there is no need to change the medicine.
  • Just increase the dose of tablet Amlong to 10mg twice a day. Recheck your BP after 2 weeks.
  • Tablet Amlong use in some people can cause swelling of ankles. In case that happens after increasing the dose, I would suggest you to change to tablet Nebicard (Nebivolol) 5mg twice a day.

You are quite young to have hypertension. In young hypertensives the cause of hypertension has to be evaluated. If you have not identified the cause, then kindly get a renal artery Doppler scan.

Revert back after two weeks with the report to a cardiologist online --> https://www.icliniq.com/ask-a-doctor-online/cardiologist

Hi doctor,

I have already gone through ultrasound of kidney five months back and my results were normal. Do I need to get this renal test? Is it fine to shift the dosage from 7.5 mg to 20 mg a day? Both my grandparents have it. Can it be hereditary? I would like to know what precautions I need to take having BP. Can it be cured permanently? Will it affect my life span? Can I join gym? Please guide. Thank you.

#

Hello,

Welcome back to icliniq.com.

Your BP is extremely high. Go ahead and start taking tablet Amlong 20mg per day. Your BP will come to control.

Kidney Ultrasound is different. It is just general scanning of kidney.

Renal artery Doppler scan focuses on narrowing of blood vessel in the kidney. It is considered to be one of the causes for hypertension in young people.

Hypertension could be hereditary or acquired. In young people there will be some problem in the body that will be causing the BP to rise. If the underlying cause is identified and corrected, then that will be the permanent cure for BP.

In some people we may not be able to find the cause. Those people have to take medicine lifelong.

Some of the precautions to be taken being hypertensive are:

  • Take your medication regularly.
  • Do only aerobic exercises like stretches, running on treadmill and cycling every day for about 15 to 30 minutes.
  • Get your eyes examined every two years.
  • You can join gym, but do only aerobic exercises unless your BP falls to 120-130 mm Hg and gets under control.
  • Avoid lifting heavy weights.

For further information consult a cardiologist online --> https://www.icliniq.com/ask-a-doctor-online/cardiologist


Was this answer helpful?

 | 

Same symptoms doesn’t mean you have the same problem. Consult a doctor now!



Related Questions:
Is it advisable to take Toprol 25 for tachycardia?

.. me your ECG and other test reports so that I may guide you better. If you are asthmatic and have tachycardia, Nebivolol is better than Metoprolol, yet I want to check your reports to devise a proper plan for your treatment .. ...   Read full

How to lower blood pressure? I am a chronic high BP patient and taking Amlodipine and Atenolol

Hi doctor, I am 9 weeks pregnant. I had a mild perigestational hemorrhage during the 5th week. After taking medications, there is no subchorionic hematoma. Can I take an air travel of two and half hours to my native at the end of this month as I do ...   Read full

I am on Rosuvastatin and Amlodipine. What are my lipid profile and liver test showing?

Hi doctor, I am 9 weeks pregnant. I had a mild perigestational hemorrhage during the 5th week. After taking medications, there is no subchorionic hematoma. Can I take an air travel of two and half hours to my native at the end of this month as I do ...   Read full

ADVERTISEMENT

Also Read Answers From:

ideaComprehensive Medical Second Opinion.Submit your Case

Also Read


Management of Coronasomnia
Coronasomnia refers to increased sleep problems among people during the COVID-19 pandemic. Read the below article to get...  Read more»
Balantidiasis - Causes, Signs and Symptoms, Diagnosis, Treatment, and Prevention
Balantidiasis is a rare bacterial infection caused by a parasite called Balantidium coli. Read the article below to know...  Read more»
JAK Inhibitors in Treating Rheumatoid Arthritis
Doctors mainly suggest JAK or Janus kinase inhibitors for patients with rheumatoid arthritis to ease their symptoms. Rea...  Read more»

Ask your health query to a doctor online?

Ask a Cardiologist Now

* guaranteed answer within 4 hours.

Disclaimer: No content published on this website is intended to be a substitute for professional medical diagnosis, advice or treatment by a trained physician. Seek advice from your physician or other qualified healthcare providers with questions you may have regarding your symptoms and medical condition for a complete medical diagnosis. Do not delay or disregard seeking professional medical advice because of something you have read on this website. Read our Editorial Process to know how we create content for health articles and queries.